MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE SUPRA CORE¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE SUPRA CORE¿; WIRE, GUIDE, CATHETER
Model Number 1002703-01
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that diagnosis was to be performed on a right coronary artery that is 75% stenosed.During the exchange of a 6f fr4 diagnostic catheter to a 6f jr3.5 guide catheter, resistance was noted and the tip coils of a 190cm 0.035" hi-torque supra core guidewire were separated/unraveled, however the core intact.A bmw guidewire was used to complete the diagnostic portion of the case.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection and dimensional analysis were performed on the returned device.The reported unraveled tip was confirmed.The reported difficulty advancing the catheter over the guide wire could not be confirmed due to the observed stretched and separated coils.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and the observations from the returned analysis, a definitive cause for the reported issue could not be determined.Factors that may contribute to difficulty advancing the guiding catheter over the guide wire include, but are not limited to, inner diameter of the catheter, device support, buildup of procedural contaminants, challenging anatomy, user technique and/or damage to the catheter or guide wire which likely led to the reported unraveled tip and observed damages to the distal core and coils.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE SUPRA CORE¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23080056
Report Number2024168-2025-09963
Device Sequence Number21266988
Product Code DQX
UDI-Device Identifier08717648032998
UDI-Public(01)08717648032998(17)270531(10)5060961
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1002703-01
Device Catalogue Number1002703-01
Device Lot Number5060961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2025
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceWhite